Alert archive / Ohio / Special Weather Statements in 2020
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Apr 9, 2020, 2:13 PM EDT for Cuyahoga County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2020, 2:13 PM EDT (18:13 UTC)
- Expired
- Apr 9, 2020, 3:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
County Cuyahoga County, OH
The radar
The Cleveland radar (KCLE), 15 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
892
WWUS81 KCLE 091813
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
213 PM EDT Thu Apr 9 2020
OHZ010-011-021-091900-
Summit-Lorain-Cuyahoga-
213 PM EDT Thu Apr 9 2020
...AN AREA OF SHOWERS WILL AFFECT CUYAHOGA...NORTHERN SUMMIT AND
NORTHEASTERN LORAIN COUNTIES...
At 210 PM EDT, an area of showers over northern Lorain county will
continue to move east at 40 mph.
Winds in excess of 40 mph and half inch hail are possible with this
shower.
Locations that may be impacted include...Cleveland, Lorain, Elyria,
Parma, Lakewood, Euclid, Cleveland Heights, Strongsville, Westlake,
North Royalton, North Ridgeville, Solon, Avon Lake, Hudson,
Twinsburg, Streetsboro, Warrensville Heights, Macedonia and Highland
Hills.
LAT...LON 4157 8148 4156 8139 4145 8139 4144 8137
4142 8139 4122 8139 4128 8169 4127 8188
4131 8188 4135 8216 4149 8213 4152 8199
4148 8189 4150 8180 4149 8174 4163 8149
TIME...MOT...LOC 1810Z 278DEG 36KT 4143 8205
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Apr 9, 1:11 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 9, 1:11 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 111 PM EDT Thu Apr 9 2020 .SYNOPSIS... A secondary surge of cold air will flow across the region through the evening. A trough of low pressure will then linger over the area through Friday. High pressure builds into the region for Saturday. Low pressure will develop over the central Plains on Saturday night and move northeast to the Great Lakes region for Sunday and Monday. && .NEAR TERM /THROUGH FRIDAY/... Gusty showers with small have have developed as expected over the area. Expect to see the coverage of the showers increase as they move eastward through the afternoon. There will be isolated/scattered thunder through sunset. Current thinking is that any hail should stay smaller than a nickel. Winds will also increase in the wake of the showers with a few gusts approaching advisory levels. For now have capped gusts off at 45 mph. As the cooler air flows over the lake we transition to a lake effect scenario this evening into the overnight. Rain will transition to snow. The higher terrain will see this transition occur first. Some accumulations are expected in the higher terrain, especially across inland NW PA. The lake effect snow showers will then continue into Friday afternoon before gradually tapering off across NW PA into Friday evening. We will dig into snow amounts more through the afternoon. It will be unseasonably cool tonight with lows ranging from the upper 20s to lower 30s. Highs on Friday will vary from west to east with middle 40s west and mid 30s east. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... Rather flat ridging will be across the region for the weekend. Will finally be able to rid ourselves of lake enhanced showers and have a dry forecast for Friday night and Saturday. The upper low across southern California will attempt to interact with a strong northern trough and develop a low across the Southern Plains. This will draw an warm front northward Saturday night into Sunday with the chance for a few showers to accompany it. The greater chances arrive on Sunday night as the deepening low nears Ohio/lower lakes with a slug of moisture and plenty of upper support. Overall models are in decent agreement with this system. Temperatures will recover over the weekend with 50s Saturday and 60s Sunday. The gradient will likely be strong enough to prevent any lake breeze on Sunday and we should be able to get that warm front to press north across the lake. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... The strong system and cold front will be quickly crossing the area early Monday morning with another push of below normal temperatures for a several day stretch. Winds may be rather gusty too Monday. The pattern is a little messy for Tuesday-Wednesday with a couple of disturbances possibly yielding some precipitation. It will be cold enough to mention a mix with snow showers at night. After early highs on Monday, high temperatures going into mid week will only be in the 40s. && .AVIATION /18Z Thursday THROUGH Monday/... Gusty showers with small hail will move west to east across the area into the evening. MVFR conditions are a given with the convective showers. However brief IFR is possible especially if we start to see a greater coverage in thunder. For now will only place a VCTS in the forecast across the east. Rain will transition to snow. The higher terrain will see this transition occur first. Some accumulations are expected in the higher terrain, especially across inland NW PA. MVFR with patchy IFR conditions will occur across NE OH into NW PA. VFR across the west on Friday with gradually improving conditions across the east. Westerly winds increase this afternoon with strongest gusts across the west. Gusts to 40 knots area possible with the showers and also in their wake across the west. Winds shift to the northwest tonight and persist into Friday. Speeds 15 to 20 knots will be common with higher gusts, especially closer to the lakeshore. .OUTLOOK...Non-VFR possible into Friday evening with lake effect across NW PA. Non-VFR also possible Sunday into Monday with showers and thunderstorms. && .MARINE... A cold front has crossed the lake early this morning and a secondary trough and a push of cold air will cross the lake during the remainder of the morning hours. This will initiate stronger winds on the lake and will get real close to possible low end Gales with the west flow. The period of strong winds may continue into Friday especially across the eastern basin with more west-northwest flow. By Friday night a ridge of high pressure will build across the Ohio Valley. Early next week will feature another dynamic system with a warm front lifting north across the lake on Sunday and a cold front sweeping across the lake Sunday night/early Monday from deepening low pressure. This could potentially yield a period of Gales for Monday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small Craft Advisory until 4 AM EDT Saturday for LEZ142>149. && SYNOPSIS...MM NEAR TERM...MM SHORT TERM...Oudeman LONG TERM...Oudeman AVIATION...MM MARINE...Oudeman
Hazardous weather outlook, Apr 9, 1:19 PM EDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 119 PM EDT Thu Apr 9 2020 OHZ003-006>008-017-018-027-028-036-101730- Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot-Crawford-Marion- 119 PM EDT Thu Apr 9 2020 This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Gusty west to northwest winds may reach 45 mph at times into the evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-101730- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 119 PM EDT Thu Apr 9 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009>014-019>023-029>033-037-038-047-089-PAZ001>003-101730- Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina- Summit-Portage-Trumbull-Richland-Ashland-Wayne-Stark-Mahoning-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 119 PM EDT Thu Apr 9 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Gusty showers and a few thunderstorms will be possible through early evening. Hail will be possible with the heaviest showers and thunderstorms. Most of the hail will remain small but there could be a few reports that approach nickel size. Gusty west to northwest winds may reach 40 mph in the showers and continue into the overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 9, 1:03 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Cleveland OH
103 PM EDT Thu Apr 9 2020
OHZ029-030-091730-
Richland-Ashland-
103 PM EDT Thu Apr 9 2020
...SHOWERS PRODUCING SMALL HAIL WILL AFFECT EASTERN RICHLAND AND
ASHLAND COUNTIES...
At 102 PM EDT, a shower was located near Mansfield, moving east at 30
mph.
Half inch hail and gusts to 40 mph will be possible with showers
this afternoon.
Locations impacted include...
Mansfield, Ashland, Loudonville, Hayesville, Polk, Perrysville,
Lucas, Jeromesville, Bailey Lakes, Mifflin, Rowsburg, Mohicanville,
Nankin, Shenandoah and Olivesburg.
LAT...LON 4071 8255 4098 8251 4093 8213 4084 8212
4067 8213 4067 8222 4058 8222
TIME...MOT...LOC 1702Z 288DEG 25KT 4077 8245
ClarkSpecial weather statement, Apr 9, 1:13 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Cleveland OH
113 PM EDT Thu Apr 9 2020
OHZ007-009-091745-
Erie-Ottawa-
113 PM EDT Thu Apr 9 2020
...A SHOWER PRODUCING SMALL HAIL WILL AFFECT OTTAWA AND ERIE
COUNTIES...
At 112 PM EDT, a shower was located near Port Clinton, moving east at
30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
shower.
Locations impacted include...
Sandusky, Port Clinton, Castalia, Marblehead, Bay View, Sandusky
South and Fairview Lanes.
LAT...LON 4153 8282 4154 8272 4153 8271 4150 8274
4147 8266 4147 8269 4146 8270 4138 8251
4141 8285 4148 8282 4150 8285 4149 8295
4152 8294 4153 8288 4159 8284
TIME...MOT...LOC 1712Z 269DEG 26KT 4150 8283
ClarkSpecial weather statement, Apr 9, 2:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
213 PM EDT Thu Apr 9 2020
OHZ010-011-021-091900-
Summit-Lorain-Cuyahoga-
213 PM EDT Thu Apr 9 2020
...AN AREA OF SHOWERS WILL AFFECT CUYAHOGA...NORTHERN SUMMIT AND
NORTHEASTERN LORAIN COUNTIES...
At 210 PM EDT, an area of showers over northern Lorain county will
continue to move east at 40 mph.
Winds in excess of 40 mph and half inch hail are possible with this
shower.
Locations that may be impacted include...Cleveland, Lorain, Elyria,
Parma, Lakewood, Euclid, Cleveland Heights, Strongsville, Westlake,
North Royalton, North Ridgeville, Solon, Avon Lake, Hudson,
Twinsburg, Streetsboro, Warrensville Heights, Macedonia and Highland
Hills.
LAT...LON 4157 8148 4156 8139 4145 8139 4144 8137
4142 8139 4122 8139 4128 8169 4127 8188
4131 8188 4135 8216 4149 8213 4152 8199
4148 8189 4150 8180 4149 8174 4163 8149
TIME...MOT...LOC 1810Z 278DEG 36KT 4143 8205The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:49 PM EDT | River Flood Warning | CLE | Trumbull | 8 hr |
| Apr 8, 9:50 PM EDT | Special Weather Statement | CLE | Hancock, Lucas, Sandusky, Seneca, Wood, Wyandot | 40 min |
| Apr 9, 1:03 PM EDT | Special Weather Statement | CLE | Ashland | 27 min |
| Apr 9, 1:13 PM EDT | Special Weather Statement | CLE | Erie | 32 min |
| Apr 9, 3:16 PM EDT | Special Weather Statement | CLE | Geauga | 44 min |
| Apr 9, 7:47 PM EDT | Low Water Advisory | CLE | 3 hr | |
| Apr 9, 6:48 PM EDT | Winter Weather Advisory | CLE | Erie | 16 hr |
Nearby
Special Weather Statements in Ohio, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.